Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Acad Dermatol. 1996 May;34(5 Pt 2):918-23.

Trimethoprim-sulfamethoxazole-associated acute febrile neutrophilic dermatosis: case report and review of drug-induced Sweet's syndrome.

Author information

1
Department of Dermatology, University of Texas-Houston Medical School 77030, USA.

Abstract

Sweet's syndrome, or acute febrile neutrophilic dermatosis, is characterized by fever, neutrophilia, and painful erythematous cutaneous plaques that contain a dense neutrophilic dermal infiltrate. Although the disorder is usually idiopathic, patients with drug-induced Sweet's syndrome have been described. We describe a 50-year-old woman with trimethoprim-sulfamethoxazole (TMP-SMX)--induced Sweet's syndrome and review the features of the 13 previously reported patients with drug-induced Sweet's syndrome. All patients had fever, painful skin lesions (most commonly on the upper extremities), and a biopsy-confirmed neutrophilic dermatosis. All patients also exhibited a temporal relationship between drug administration and clinical presentation and between drug withdrawal and healing. In patients with drug-induced Sweet's syndrome, neutrophilia is often absent.

PMID:
8621829
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center